Acta Medica Colombiana
versão impressa ISSN 0120-2448
BERROUET, Marie Claire; ARISTIZABAL, Julián Miguel; RESTREPO, Juan Carlos e CORREA, Gonzalo. Sirolimus-associated interstitial pneumonitis in a liver transplant recipient. Acta Med Colomb [online]. 2008, vol.33, n.4, pp. 305-308. ISSN 0120-2448.
Sirolimus is an immunosuppressive drug that has been used during the past few years. Sirolimus is indicated in rescue therapies and to reduce the secondary toxic effects of calcineurin inhibitors. This drug has been associated with infrequent but severe pulmonary toxicity. Cases of interstitial pneumonitis, bronchiolitis obliterans with organizing pneumonia, and alveolar proteinosis have been described. We describe a case of pulmonary toxicity associated with the use of sirolimus in a 59-yr-old liver transplant recipient. We also review all reported cases of sirolimus-associated lung toxicity among liver transplantation recipients, with the intention of understanding the risk factors, the clinical picture and the outcomes of this complication. Five cases have been reported since January 2000, including the present case. Clinical presentation is similar, with fever, dyspnea, fatigue, cough, and hemoptysis. Discontinuation of the drug led to resolution of clinical and radiographic findings. Sirolimus-induced pulmonary toxicity is a serious condition and should be considered in the differential diagnosis of liver recipients presenting with respiratory findings. Discontinuation of the drug is associated with resolution of the pulmonary compromise.
Palavras-chave : sirolimus; pulmonary toxicity; insterstitial pneumonia.